Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 31, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 5, 2017, 3:15 PM MDT for Morgan County, Weld County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 3:15 PM MDT (21:15 UTC)
- Expired
- Jun 5, 2017, 4:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WUUS55 KBOU 052115
SVRBOU
COC087-123-052200-
/O.NEW.KBOU.SV.W.0031.170605T2115Z-170605T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
315 PM MDT MON JUN 5 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
South central Weld County in northeastern Colorado...
Western Morgan County in northeastern Colorado...
* Until 400 PM MDT
* At 314 PM MDT, a severe thunderstorm was located 7 miles east of
Roggen, or 24 miles west of Fort Morgan, moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
south central Weld and western Morgan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 10403 4000 10416 4000 10418 4016 10438
4025 10423
TIME...MOT...LOC 2114Z 340DEG 4KT 4017 10423
HAIL...1.00IN
WIND...60MPH
$$
BOWEN1 follow-up statement
132
WWUS55 KBOU 052152
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
352 PM MDT MON JUN 5 2017
COC087-123-052202-
/O.EXP.KBOU.SV.W.0031.000000T0000Z-170605T2200Z/
Weld CO-Morgan CO-
352 PM MDT MON JUN 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD AND WESTERN
MORGAN COUNTIES WILL EXPIRE AT 400 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
LAT...LON 4013 10403 4000 10416 4000 10418 4016 10438
4025 10423
TIME...MOT...LOC 2152Z 340DEG 4KT 4013 10421
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:47 AM MDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 9:47 AM MDT, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 947 AM MDT Mon Jun 5 2017 .UPDATE... Issued at 947 AM MDT Mon Jun 5 2017 Convective development is already occurring this morning and ahead of schedule. This seems to be aided by mid level moisture plume pushing across the mountains. Have bumped up the PoPs a bit more for earlier arrival of convection and this mid level moisture plume. Otherwise forecast remains relatively unchanged with pulse storms, locally heavy rain due to slow movement, and isolated brief severe storms possible on the plains. Highest threat of those stronger storms would be just east of metro Denver where deeper low level moisture exists and CAPES should reach 1500 J/kg. && .SHORT TERM...(Today and tonight) Issued at 410 AM MDT Mon Jun 5 2017 An upper level ridge axis shifts over Colorado today as an upper level trough moves across the Northern Rockies. Mid and upper level moisture increases under the ridge across the area. Meanwhile, a southeast low level flow over the plains will transport low level moisture to eastern Colorado. Precipitable water values climb to a half inch to three-quarters of an inch over the higher terrain. For the Front Range and eastern plains, precipitable water values reach three-quarters of an inch to one inch. Higher values are expected over the eastern plains this evening. CAPE reaches 800 to 1500 J/kg over the plains, while values along the urban corridor and into the higher terrain will be less than 800 J/kg. Shear will be weak, so expect most of the activity to be pulse storms. May be a few brief severe storms on the plains with hail to one inch and 60 mph winds. Storms are expected to initially form over the higher terrain around or just after 18Z. The storms are expected to spread east during the afternoon and early evening as convergence along outflow boundaries produce new storms over the plains. As far as the forecast goes, high temperatures will be a few degrees warmer today. This will also help break the cap. The highest pops will be over the higher terrain and also over the eastern plains where better moisture will reside and better convergence will be. Thunderstorms will continue to track east across the area this evening and decrease late this evening as the airmass stabilizes. A cold front associated with the upper level trough over the Northern Rockies will drop south into Northern Colorado late tonight. This will increase low level moisture and bring cooler temperatures for Tuesday. .LONG TERM...(Tuesday through Sunday) Issued at 410 AM MDT Mon Jun 5 2017 Dirty upper level ridge with its axis aligned with the Rockies is forecast to remain nearly stationary through most of the week. Waves of moisture and mid-level instability rotating through this ridge will provide the needed ingredients to produce showers and thunderstorms Tuesday and Wednesday. On Tuesday, enhanced northeasterly upslope flow behind a cold front which models show sliding south across nern Colorado during the pre-dawn hours will provide the additional lift and low-level moisture for considerable cloud cover on the plains and the formation of scattered to numerous showers/t-storms mainly over and along the Front Range and Palmer Divide during the afternoon and evening hours. Models soundings at points near the foothills and on the Palmer Divide indicate precipitable water around an inch at 00z/Wed. The window for heaviest rainfall appears to be around that time when a shortwave in northwest flow aloft passes overhead. Don't see much more than a few hours of moderate to possibly heavy rainfall in this area. May also see some small hail from the stronger storms on the Palmer Divide, while the risk of flash flooding appears low. Farther out across the northeast plains, the cooler post- frontal airmass looks quite stable and therefore rain chances will be much lower out there. In the high country, notably areas west of the Continental Divide, storm chances will not be as great with drier air and a strong mid-level cap over the area. Most of this storm activity should wrap up by midnight, although could see a few storms lingering into the early morning hours across the southeast corner of the CWA. By Wednesday, the cooler airmass begins to dry out with northwest flow on the front side of the upper ridge. There should still be adequate humidity around for scattered afternoon and early evening t-storms. Should see storms form over the higher terrain first and then move out over the plains by mid-afternoon where most will dissipate due to plenty of CIN around. Precip amounts will likely be cut in half with a reduction in PW. A continuation of the nely upslope flow for much of the day on plains should produce temperatures similar to those on Tuesday, i.e., slightly below average. By Thursday, storm chances drop off even more as the upper ridge moves back over the area and temperatures aloft warm. Friday through Sunday, the upper ridge slowly shifts east of the state placing the area under a very warm and dry swly flow aloft. This is expected to result in temperatures well above average and a near zero chance of t-storms. Highs Fri and Sat on the plains in the upper 80s and lower 90s, and by Sun mainly in the 80s. Sunday night and Monday, models show a weak cold front dropping south through the area as a weak mid-level shortwave passes overhead. This would lead to slightly cooler temperatures and an increased chance of t-storms, mainly over northern sections of the CWA. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 947 AM MDT Mon Jun 5 2017 Scattered thunderstorms will move across the Denver area this afternoon and early evening. Moved up the best chance for storms an hour or two...now perhaps as early as 19Z toward KBJC and then 20Z-23Z through KDEN. The storms will be capable of producing heavy rain, small hail, wind gusts to 40 knots, and brief MVFR ceilings and visibility. For tonight, once the storms move east of the Denver area, light winds will prevail through much of the night. A cold front will push through the Denver area 09Z to 12Z and bring northerly winds and lower clouds. Low clouds are expect for most of Tuesday with ceilings of 2500 to 5000 feet. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Barjenbruch SHORT TERM...Meier LONG TERM...Baker AVIATION...Barjenbruch
Hazardous weather outlook, Jun 5, 10:33 AM MDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1033 AM MDT Mon Jun 5 2017 COZ030>051-061645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1033 AM MDT Mon Jun 5 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will continue to develop and become more numerous through the afternoon. The storms will transition from the mountains to the plains through the afternoon and early evening hours. Storms over the higher terrain and I-25 Urban Corridor will produce brief heavy rain, mainly small hail, and wind gusts up to 45 mph. A stronger storm could produce minor flooding in a burn scar, and minor street flooding in urban areas. Storms may become stronger on the plains, roughly along and east of a line from Greeley to Denver International airport to Castle Rock. Isolated brief severe storms will be capable of producing hail up to one inch in diameter and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances will increase Tuesday with a very moist post-frontal airmass covering the plains of northeast Colorado. Some storms over the Palmer Divide late on Tuesday could produce locally heavy rainfall. Thunderstorm coverage will become more scattered on Wednesday and Thursday. Drier and warmer weather will return for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight, but any reports of heavy rainfall or hail would be appreciated.
In the hours before
Special weather statement, Jun 5, 2:30 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Denver CO 230 PM MDT MON JUN 5 2017 COZ040-041-045-046-052115- Elbert/Central and East Douglas Counties Above 6000 Feet CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO-Central and East Adams and Arapahoe Counties CO- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 230 PM MDT MON JUN 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT...CENTRAL ARAPAHOE AND SOUTH CENTRAL ADAMS COUNTIES UNTIL 315 PM MDT... At 229 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles east of Arapahoe Park, or 22 miles east of Denver, moving southeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eastern Aurora, Bennett, Watkins and Manila Village. LAT...LON 3942 10449 3966 10469 3984 10452 3953 10417 TIME...MOT...LOC 2029Z 322DEG 12KT 3963 10456 BOWEN
Local storm report, Jun 5, 2:49 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
249 PM MDT MON JUN 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TORNADO 3 SSW BENNETT 39.72N 104.44W
06/05/2017 ARAPAHOE CO STORM CHASER
A WEAK LANDSPOUT TOUCHED DOWN BRIEFLY AND TOSSED SOME
SMALL LAWN FURNITURE.
0232 PM TSTM WND GST 1 SSW BENNETT 39.74N 104.43W
06/05/2017 M62.00 MPH ARAPAHOE CO MESONET
&&
FCOOPERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:30 PM MDT | Special Weather Statement | BOU | Arapahoe | 45 min |
| Jun 5, 3:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 45 min |
| Jun 5, 4:01 PM MDT | Tornado Warning | BOU | Morgan | 29 min |
| Jun 5, 5:25 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 17 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.